MAUDE Adverse Event Report: CARDINAL HEALTH DERMACEA X-RAY 4X8 16PLY STRL; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH DERMACEA X-RAY 4X8 16PLY STRL; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441604
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the product is coming apart during the surgery and little particles are coming off the raytec.The surgeons stated the patient got an infection.Additional information received on 28-mar-2022 stated that the surgery being performed was a bilateral breast augmentation which took place on (b)(6) 2022.The gauze was unfolded during use.The particles fell inside the patient.The particles were removed, but the reporter did not state which technique was used for removal.The patient developed inflammation one week after the procedure and was treated with antibiotics.Additional treatment for the infection was not clear in the customer's response.The patient is in stable condition.
 
Event or Problem Description
The customer reported that the product is coming apart during the surgery and little particles are coming off the raytec.The surgeons stated the patient got an infection.Additional information received on 28-mar-2022 stated that the surgery being performed was a bilateral breast augmentation which took place in (b)(6) 2022.The gauze was unfolded during use.The particles fell inside the patient.The particles were removed, but the reporter did not state which technique was used for removal.The patient developed inflammation one week after the procedure and was treated with antibiotics.Additional treatment for the infection was not clear in the customer's response.The patient is in stable condition.Additional information received on 6-apr-2022 stated that the particles were removed by flushing them out with normal saline (ns) and wound debridement.Antibiotic ancef was given to the patient and also mixed in ns when they did the flush.
 
Additional Manufacturer Narrative
Investigation summary: since the affected lot number was not provided, the supplier reviewed the device history records (dhr) for the item code over the past 12 months; there was no abnormal records during the process inspections and finished product inspections.According to supplier, the manufacturing personnel complete a visual test for every piece during the processing of the x-ray gauze sponge.If there is any foreign matter, stains, damage, breaks or missing x-ray pieces the gauze sponge is removed.From the investigation, no abnormal situations were found in the production process or dhr therefore the reported issue was unconfirmed and a root cause was not able to be determined.The complaint information was provided to the relevant personnel for awareness.No additional actions taken at this time, if a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
DERMACEA X-RAY 4X8 16PLY STRL
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13995875
Report Number1282497-2022-10684
Device Sequence Number4433019
Product Code GDY
UDI-Device Identifier10884527021079
UDI-Public10884527021079
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number441604
Device Catalogue Number441604
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown